MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; SHEATH RESECTOSCOPE 24FR
Model Number 8676424
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility has informed richard wolf gmbh of an issue regarding a sheath resectoscope 24fr, part id: 8676424, batch# 1433702.The user reported that at the end of the operation, an immediate follow-up check of the equipment revealed that the tip of the resectoscope shaft was missing.After a brief x-ray check, the tip was found lying in the bladder and the broken part was removed using a cystoscope and grasping forceps.There were no further complications for the patient.Additional unscheduled measures had to be taken, namely x-ray control and removal of the resectoscope tip.These measures led to a delay in surgery of 25 minutes.
 
Additional Manufacturer Narrative
The sheath resectoscope 24fr, part id: 8676424 from batch 1433702, consisting of 3 pieces, was produced on 31/oct/2019, the production data show no abnormalities.An evaluation of the complaints has shown that there has already been one complaint with the same defect pattern for the same batch on 08/dec/2021.An evaluation of comparable errors has shown that there have been a total of 2 complaints in the past 3 years.A systematic error can be ruled out, as in the period from 01/jan/2019 to today a total of 243 sockets have been sold with only 2 complaints.

Brand Name
SHARK
Common Device Name
SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18147785
Report Number9611102-2023-00068
Device Sequence Number7512296
Product Code FJL
UDI-Device Identifier04055207019740
UDI-Public04055207019740
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8676424
Device Catalogue Number8676424
Device Lot Number1433702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown